Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

I have been taking temazepam for sleep, but it only

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2008
Answered : 492 Questions
Question
I have been taking temazepam for sleep, but it only makes me sleep 4 hours, what can be the cause. I do take a vicotin in the morning for leg problem what can be the cause why this medication won't let me sleep longer
Tue, 6 Feb 2018 in Sleep Disorders
 
 
Answered by Dr. Soujanya 58 minutes later
Brief Answer:
As temazepam is an intermediate acting benzodiazepine

Detailed Answer:
Hi,
Thanks for choosing HealthcareMagic.

I can explain that temazepam is a benzodiazepine, which is intermediate acting, which helps in reducing night time awakenings but it has a drawback that it doesn't help in regularizing the sleep pattern...and the other reason could be due to combination with an opioid drug in the morning which has tolerance and dependence at certain doses.
l would like to know is there any other co morbid stressors along with sleep problems as in that case antidepressants like amitryptiline would be helpful.
So, I would like to advise you to discuss with your doctor regarding the adequate dose of Vicodin to get relief from pain and to prevent tolerance and dependence due to that dosage. I also advise you to discuss about the effect of temazepam as it can be switched with other long acting benzodiazepine to make you sleep for longer time and discuss about depressive symptoms if any.

Hope this information is helpful to you.
I am happy to answer if you have any further questions.
Thank you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor